Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 131, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 30, 2017, 8:50 AM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Jun 30, 2017, 3:15 PM CDT. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 8:50 AM CDT (13:50 UTC)
- In effect from
- Jun 30, 2017, 3:15 PM CDT
- Expired
- Jul 2, 2017, 7:32 AM CDT
- In force
- 40 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 19.76 ft at Jun 30, 2017, 12:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
271
WGUS43 KEAX 301350
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
850 AM CDT Fri Jun 30 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-011350-
/O.NEW.KEAX.FL.W.0131.170630T2015Z-170702T1232Z/
/BLRM7.1.ER.170630T2015Z.170701T0600Z.170701T1232Z.UU/
850 AM CDT Fri Jun 30 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Big Creek at Blairstown.
* from this afternoon to Sunday morning.
* At 8:00 AM Friday the stage was 17.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 20.8 feet by early Saturday morning. The
river will fall below flood stage by Saturday morning.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 17.8 Fri 08 AM 20.8 early Saturday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$1 follow-up statement
603
WGUS83 KEAX 302244
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
544 PM CDT Fri Jun 30 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-302314-
/O.CAN.KEAX.FL.W.0131.000000T0000Z-170702T1232Z/
/BLRM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
544 PM CDT Fri Jun 30 2017
The Flood Warning is cancelled for
The Big Creek at Blairstown.
* At 5:00 PM Friday the stage was 19.1 feet.
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 19.8 feet. The
river will continue to fall to 16.6 feet by Saturday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 19.1 Fri 05 PM 18.8 this evening
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 30, 6:24 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 30, 6:24 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
624 AM CDT Fri Jun 30 2017
.Discussion...
Issued at 410 AM CDT FRI JUN 30 2017
It's another wet night for parts of Kansas and Missouri. The warm
front yesterday, stalled near I-70, helped keep convection going
into the overnight hours of Thursday into this morning; and once the
nocturnal jet got organized late in the evening the activity then
just persisted well into the night. However, the cold pool, put down
by the storms across northern Missouri, did started shifting the
focus of the activity south after midnight as the effective front
got shoved south by the cold air, forcing the storms moving east
from Kansas to spread southeast along with the southward spreading
boundary.
For Today...current expectations are that the activity settling
south will continue this trend through the morning hours as the
leading shortwave trough driving the activity sweeps east. This will
push the storms with the heaviest rainfall into southern Missouri
before sunrise, with only cast off rain expected from the storms
across southern Missouri providing some rainfall accumulation
farther north after the sun comes up. While this will take the focus
for severe weather off our area of concern, we will continue to
watch for rapid rises to flood stage on area creeks and streams as
water continues to run off. And, given the multiple inches of rain
received overnight, there will be lots of runoff. Otherwise,
expect conditions to be a bit warm and muggy today as the cloud
cover thins out this afternoon and highs top out in the lower 80s.
For the weekend...the broad trough dominating the center of the
Nation will continue to move east, allowing the ridge axis to our
west to spread into the Central Plains over the weekend pushing the
storm track north. This should keep our section of the country rain
free through the much of the weekend, with a returning chance of
storms Sunday night into Monday as a trough, currently in the east
Pacific, moves under and through the ridge axis. In fact, current
expectations are that the late weekend trough might take a couple of
days to move through the Plains States, which leaves Monday and
Tuesday replete with chances for precipitation. In fact, storm
chances for the 4th of July look decent enough that it might impact
evening plans.
Otherwise, expect temperatures to remain seasonally hot and muggy as
we move into the first week of July.
&&
.Aviation...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 624 AM CDT FRI JUN 30 2017
VFR conditions will prevail for the next 24 hours under the mid
to high clouds that are following the overnight rain through the
region. Winds this morning are a bit variable behind the exiting
rain, but will ultimately prevail from the north later today.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch until 7 AM CDT this morning for KSZ025-057-
102>105.
MO...Flash Flood Watch until 7 AM CDT this morning for MOZ001>006-
011>017-020>025-028>033-037>039-043-044.
&&
Discussion...Cutter
Aviation...CutterHazardous weather outlook, Jun 30, 5:10 AM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 510 AM CDT Fri Jun 30 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 510 AM CDT Fri Jun 30 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Thunderstorms will be ongoing through the early to mid morning hours today. None of todays storms will produce severe weather within the outlook area, but the run off from the rain over the past few days will continue to cause flooding issues. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 30, 5:33 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 AM TSTM WND DMG PLEASANTON 38.18N 94.71W
06/30/2017 LINN KS LAW ENFORCEMENT
GARAGE BLOWN IN ALONG WITH MULTIPLE TREES
DOWN.
&&
CUTTERLocal storm report, Jun 30, 5:41 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 AM TSTM WND DMG 7 SE LA CYGNE 38.28N 94.66W
06/30/2017 LINN KS LAW ENFORCEMENT
SEMI TRUCK BLOWN INTO DITCH ON HWY 69 AT
MILE MARKER 109. WIND DAMAGE EXTENDS DOWN
HWY 69 TO PLEASANTON.
&&
CUTTERLocal storm report, Jun 30, 5:47 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
547 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 AM TSTM WND DMG 7 SE LA CYGNE 38.28N 94.66W
06/30/2017 LINN KS LAW ENFORCEMENT
SEMI TRUCK BLOWN INTO DITCH ON HWY 69 AT
MILE MARKER 109. WIND DAMAGE EXTENDS DOWN
HWY 69 TO PLEASANTON.
0341 AM TSTM WND DMG PLEASANTON 38.18N 94.71W
06/30/2017 LINN KS LAW ENFORCEMENT
GARAGE BLOWN IN ALONG WITH MULTIPLE TREES
DOWN.
0245 AM FLASH FLOOD 3 ENE MACON 39.75N 92.42W
06/30/2017 MACON MO PUBLIC
VEHICLE WATER RESCUE ON BUSINESS 36 AND US63
EAST OF MACON. MULTIPLE ROADS IN MACON
CLOSED DUE TO WATER.
1233 AM FLASH FLOOD 8 N KEYTESVILLE 39.55N 92.94W
06/30/2017 CHARITON MO LAW ENFORCEMENT
WIDESPREAD ROAD CLOSURES ACROSS CHARITON
COUNTY DUE TO HEAVY RAINFALL TONIGHT.
1121 PM TSTM WND DMG KEYTESVILLE 39.43N 92.94W
06/29/2017 CHARITON MO LAW ENFORCEMENT
NUMEROUS POWER POLES DOWN ACROSS SOUTHERN
CHARITON COUNTY.
1115 PM TSTM WND DMG KEYTESVILLE 39.43N 92.94W
06/29/2017 CHARITON MO EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN ALONG
HWY 24 BETWEEN KEYTESVILLE AND SALISBURY.
ALSO REPORT OF A GRAIN BIN BLOWN OVER AND
SHED ROOF BLOWN OFF ALONG HWY 24.
1035 PM HAIL 1 N OAKVIEW 39.22N 94.57W
06/29/2017 E1.00 INCH CLAY MO TRAINED SPOTTER
1008 PM HAIL 3 S FERRELVIEW 39.27N 94.66W
06/29/2017 E1.00 INCH PLATTE MO NWS EMPLOYEE
1000 PM HAIL 3 S FERRELVIEW 39.27N 94.66W
06/29/2017 E1.00 INCH PLATTE MO PUBLIC
MPING REPORT.
0840 PM HAIL 1 NNW BOONVILLE 38.98N 92.75W
06/29/2017 E1.00 INCH COOPER MO EMERGENCY MNGR
&&Local storm report, Jun 30, 6:41 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
641 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM HEAVY RAIN 2 SSW TRIMBLE 39.45N 94.57W
06/30/2017 M5.75 INCH CLAY MO PUBLIC
THIS IS A TWO DAY TOTAL. 3.5 INCHES FELL ON
THE JUNE 28TH. 2.25 INCHES FELL ON JUNE 29TH
INTO MORNING OF THE 30TH.
&&
CUTTERLocal storm report, Jun 30, 6:45 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 AM FLOOD 3 SE CUMMINGS 39.43N 95.21W
06/30/2017 ATCHISON KS TRAINED SPOTTER
CROOKED CREEK IS NEARLY OVER THE BRIDGE ON
214TH ROAD. ALL FARMLAND ON EITHER SIDE OF
CREEK IS FLOODED.
&&
CUTTERLocal storm report, Jun 30, 6:48 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
648 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM HEAVY RAIN 6 WSW HOLT 39.43N 94.44W
06/30/2017 M4.26 INCH CLAY MO TRAINED SPOTTER
THIS IS A 24 HOUR TOTAL AS OF 6:30 AM.
&&
CUTTERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:52 PM CDT | Special Weather Statement | EAX | Saline | 53 min |
| Jun 29, 8:02 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 28 min |
| Jun 29, 8:30 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 30 min |
| Jun 29, 9:02 PM CDT | Special Weather Statement | EAX | Cooper | 43 min |
| Jun 29, 9:11 PM CDT | Areal Flood Advisory | EAX | Macon | 6 hr |
| Jun 29, 9:25 PM CDT | Flash Flood Warning | EAX | Chariton, Linn, Macon, Randolph | 6 hr |
| Jun 29, 9:35 PM CDT | Special Weather Statement | EAX | Platte | 40 min |
| Jun 29, 9:51 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 39 min |
| Jun 29, 10:29 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 32 min |
| Jun 29, 10:55 PM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Livingston | 3 hr |
| Jun 29, 10:59 PM CDT | River Flood Warning | EAX | Ray | 44 hr |
| Jun 29, 11:39 PM CDT | Flash Flood Warning | EAX | Chariton, Howard, Randolph | 3 hr |
| Jun 29, 11:41 PM CDT | Special Weather Statement | EAX | Howard | 49 min |
| Jun 29, 11:52 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 38 min |
| Jun 30, 12:45 AM CDT | Special Weather Statement | EAX | Jackson | 45 min |
| Jun 30, 12:54 AM CDT | Special Weather Statement | EAX | Ray | 51 min |
| Jun 30, 12:58 AM CDT | Flash Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, DeKalb | 3 hr |
| Jun 30, 1:40 AM CDT | Special Weather Statement | EAX | Saline | 50 min |
| Jun 30, 2:00 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Howard, Livingston and 3 more | 24 hr |
| Jun 30, 3:36 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Cooper, Howard, Lafayette, Saline | 24 hr |
| Jun 30, 3:45 AM CDT | Areal Flood Advisory | EAX | Buchanan, Caldwell, Clay, Clinton, Platte, Ray | 12 hr |
| Jun 30, 4:46 AM CDT | River Flood Warning | EAX | Cooper, Saline | 57 hr |
| Jun 30, 4:56 AM CDT | River Flood Warning | EAX | Clay, Ray | 36 hr |
| Jun 30, 4:56 AM CDT | River Flood Warning | EAX | Howard | 40 hr |
| Jun 30, 7:31 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 66 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.